Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 455, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 28, 2007, 2:01 AM MDT for Eddy County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 2:01 AM MDT (08:01 UTC)
- Expired
- Jun 28, 2007, 3:00 AM MDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 180 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 280804 SVRMAF NMC015-280900- /O.NEW.KMAF.SV.W.0455.070628T0801Z-070628T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 AM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 300 AM MDT * AT 159 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS OF 58 MPH AT THE ARTESIA AIRPORT. HAIL TO THE SIZE OF A PENNY MAY ALSO OCCUR. OTHER STRONG TO SEVERE STORMS ARE BETWEEN ARTESIA AND LOCO HILLS... MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CENTRAL EDDY COUNTY... ARTESIA... ATOKA... LAKEWOOD... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3263 10385 3252 10479 3295 10483 3294 10385 $$
1 follow-up statement
000 WWUS54 KMAF 280827 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT THU JUN 28 2007 NMC015-280900- /O.CON.KMAF.SV.W.0455.000000T0000Z-070628T0900Z/ EDDY NM- 224 AM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR NORTHERN EDDY COUNTY... AT 224 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKEWOOD...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS PART OF BROKEN LINE OF THUNDERSTORMS EXTENDING ACROSS EDDY COUNTY FROM NORTH OF QUEEN...TO NEAR AVALON...TO LOCO HILLS. SOME LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORMS INCLUDE...CENTRAL EDDY COUNTY...LAKEWOOD...AVALON...CARLSBAD... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. LAT...LON 3263 10385 3252 10479 3295 10483 3294 10385 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM MDT, 11 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 2:47 PM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 347 PM CDT WED JUN 27 2007 .DISCUSSION... AFTER LAST NIGHTS WIDESPREAD SEVERE WEATHER...IT APPEARS THAT TONIGHT WILL BE SOMEWHAT CALMER. WEAK FRONT OR CONVECTIVE BOUNDARY ASSOCIATED WITH LAST NIGHTS CONVECTIVE SYSTEM HAS PUSHED INTO CENTRAL TEXAS WITH A SURFACE LOW NOW IN SOUTHWEST OKLAHOMA. AIRMASS BEHIND BOUNDARY IS STILL QUITE MOIST...THOUGH BOUNDARY LAYER IS SOMEWHAT COOLER THAN YESTERDAY. SPECIAL 18Z SOUNDING REVEALS LOW LEVEL TEMPERATURES 2 DEGREES CELSIUS COOLER THAN PROGGED BY NAM BUFR SOUNDING...SO EXPECT CAPPING TO BE MORE SIGNIFICANT THAN SHOWN BY NAM 12Z RUN. LOW OVER SOUTHWEST OKLAHOMA LOOKING SOMEWHAT TROPICAL IN NATURE WITH UPPER LEVEL DIVERGENCE APPARENT ON WATER VAPOR IMAGERY. AS SUCH... WOULD EXPECT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY INTO THE EARLY EVENING IN NORTHEAST PART OF FORECAST AREA...WHERE CUMULUS DEVELOPMENT IS MORE WIDESPREAD ON VISIBLE SATELLITE IMAGERY. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE IN THE MOUNTAINOUS AREAS WHERE UPSLOPE FLOW COULD HELP BREAK CAP. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ELSEWHERE. NO APPARENT EXISTING BOUNDARIES OR UPPER LEVEL WAVES UPSTREAM...AND LOW LEVEL WINDS LARGELY NORTH TO NORTHEAST WILL MINIMIZE CONVERGENCE ON ANY BOUNDARIES THAT MAY DEVELOP...SO LARGE SCALE ORGANIZATION IS NOT EXPECTED. MOST ACTIVITY SHOULD DIE OFF WITH LOSS OF HEATING. THERE IS SOME CONCERN THAT WITH ANTECEDENT PRECIPITATION AND PRECIPITABLE WATER NEAR 1 1/2 INCHES OVER THE LOW ROLLING PLAINS THAT ISOLATED FLASH FLOODING COULD OCCUR. THOUGH WIDESPREAD HEAVY RAIN IS NOT EXPECTED...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF INTENSE RAINFALL RATES. PERSISTENT SHEAR AXIS REMAINS THE MAIN WEATHER CHALLENGE THROUGH THE EXTENDED FORECAST. IT SHOULD REMAIN CLOSE ENOUGH TO THE EASTERN PERMIAN BASIN THROUGH FRIDAY FOR A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS...WITH LOWER POPS ACROSS THE WESTERN PERMIAN BASIN AND THE MOUNTAINS. BY THIS WEEKEND AND EARLY NEXT WEEK THE SHEAR AXIS IS PROGGED TO SHOW SOME SIGNS OF RETROGRADING TO THE SOUTHWEST TOWARD NORTHERN MEXICO AS THE ROCKY MOUNTAIN HIGH EXPANDS. SHIFTED BEST POPS TOWARD THE SOUTHEAST PERMIAN BASIN AND THE BIG BEND CLOSEST TO THE PROJECTED PATH THIS WEEKEND THROUGH EARLY NEXT WEEK. GENERALLY WENT COOLER THAN MEXMOS GUIDANCE (ESPECIALLY IN THE EAST) FOR TEMPERATURES WITH PERSISTENT SHEAR AXIS IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 85 67 86 / 30 20 30 30 CARLSBAD NM 74 95 69 92 / 30 10 20 10 DRYDEN TX 71 90 69 89 / 30 20 20 30 FORT STOCKTON TX 70 91 67 87 / 20 10 20 20 GUADALUPE PASS TX 66 87 62 84 / 40 20 30 10 HOBBS NM 65 93 67 90 / 20 10 20 10 MARFA TX 61 87 58 81 / 50 20 30 10 MIDLAND INTL AIRPORT TX 68 88 68 88 / 10 10 30 20 ODESSA TX 69 90 67 88 / 10 10 30 20 WINK TX 70 96 69 93 / 20 10 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 27, 12:48 PM MDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT WED JUN 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 148 PM CDT WED JUN 27 2007 /1248 PM MDT WED JUN 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ABUNDANT MOISTURE ROTATING AROUND LOW PRESSURE IN SOUTHWESTERN OKLAHOMA THIS AFTERNOON WILL FAVOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS AS TEMPERATURES WARM THIS AFTERNOON... MAINLY OVER THE LOW ROLLING PLAINS AND THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE REST OF THE AREA. MOST ACTIVITY SHOULD WANE BY MIDNIGHT. WITH A TROPICAL AIRMASS IN PLACE...ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN... RESULTING IN A SLIGHT CHANCE OF FLASH FLOODING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE THROUGH TONIGHT...THOUGH WINDS GUSTING TO 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
In the hours before
Special weather statement, Jun 28, 1:44 AM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 AM CDT THU JUN 28 2007 NMZ028-280845- EDDY COUNTY PLAINS- 144 AM MDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF COTTONWOOD AT 144 AM MDT...MOVING SOUTH AT 15 MPH. THIS STORM IS PART OF A LARGER LINE OF STORMS APPROACHING THE NORTH EDDY COUNTY LINE. GUSTY WINDS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE FROM HOPE...TO ARTESIA...COTTONWOOD...AND LOCO HILLS THROUGH 245 AM MDT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:58 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.